Alert archive / Missouri / Flash Flood Warnings in 1998
Flash Flood Warning 161, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Jun 30, 1998, 6:26 AM CDT for McDonald County, Missouri. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 30, 1998, 6:26 AM CDT (11:26 UTC)
- Expired
- Jun 30, 1998, 10:00 AM CDT
- In force
- 4 hr
- Issued by
- NWS Springfield, MO
- Area
- Whole counties
County McDonald County, MO
The radar
The Springfield radar (KSGF), 108 km from the middle of the area, began a volume at 11:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 11.4 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1641 J/kg
- Mixed-layer CIN
- -80 J/kg
- Mixed-layer LCL
- 1639 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 89 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 4.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSGF 301129 FFWSGF MOC119-301500- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 626 AM CDT TUE JUN 30 1998 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * FLASH FLOOD WARNING FOR... MCDONALD COUNTY IN SOUTHWESTERN MISSOURI * UNTIL 1000 AM CDT * AT 619 AM...DOPPLER RADAR INDICATED A CLUSTER OF THUNDERSTORMS FROM MAY TO GOODMAN TO ANDERSON. THIS STORM WAS MOVING SOUTH TO SOUTHEAST AT 25 MPH. A COOPERATIVE OBSERVER IN ANDERSON REPORTS 1.75 INCHES OF RAIN FELL FROM 600 TO 615 AM. * CLUSTERS OF THUNDERSTORMS CONTINUED TO FORM AND BACKBUILD TO THE NORTHWEST. THIS IS CAUSING LOCALLY HEAVY RAINFALL FROM ANDERSON TO SENECA IN NEWTON COUNTY. LATEST COMPOSITE RADAR AND SATELLITE PICTURES INDICATED STORMS CONTINUED TO BACKBUILD ALONG A SLOW MOVING COLD FRONT IN SOUTHEASTERN KANSAS. THIS ACTIVITY WILL DUMP ANOTHER 1 TO 3 INCHES OF RAIN OVER MCDONALD COUNTY...THEREFORE FLOODING IS LIKELY. SOME LOCATIONS THAT TYPICALLY FLOOD IN MCDONALD COUNTY INCLUDE: HIGHWAY 76 2 MILES WEST OF ANDERSON AND 1 MILE EAST OF OKLAHOMA STATE LINE. HIGHWAY 43 1 MILE EAST OF TIFF CITY BECAUSE OF THE HILLY TERRAIN ACROSS THE OZARKS...THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. GORDON
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Jun 30, 2:50 AM CDT, 3 hours 36 minutes earlier.
Area forecast discussion, Jun 30, 2:50 AM CDT, 3 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 250 AM CDT TUE JUN 30 1998 QUICK AFD DUE TO WX 1ST PD CONCERNS...WHAT TO DO WITH POPS. 06Z SFC MAP HAS CDFNT IN NW MO WITH LO ALONG KS/OK BORDER S OF ICT. 88D RETURNS SHOW CONVECTION DECREASING IN AREAL COVERAGE AND INTENSITY DUE TO WEAK UPPER LEVEL DYNAMICS. HOWEVER A FEW STORMS STILL CAPABLE OF SEVERE WX FOR THE NEXT FEW HOURS. FRONT IS PROGGED TO STALL OVER NRN AR AND THEN MOVE BACK AS A WARM FRONT BY WEDNESDAY NIGHT/THURSDAY. LOOKS LIKE THE OLD PARTLY CLOUDY WITH A 30 POP TYPE OF FCST FOR REST OF WEEK. MODELS GD AGREEMENT WITH NW FLOW THRU FCST PD WITH RIDGE IN WRN STATES AND TROF IN THE E. NEXT CHC OF PCPN LOOKS TO BE LATE WEDNESDAY AS VORT MAX DROPS INTO WRN AR. AS FOR POPS...MENTION 30 POPS FOR MORNING PD FOR ALL CW EXCEPT NRN ZONES AND WL KEEP A MORNING CHC OF POPS FOR THEM. TEMPERATURES WILL BE A TAD COOLER WITH DEWPOINTS IN MID/UPPER 60S. SO LONG TO HEAT ADVISORIES. 1ST PD RECOMMENDATIONS (COORDINATION PURPOSES ONLY) NOT MUCH CHANGE FROM LAST NIGHT FCST PACKAGE. SE KS/JLN/SGF/UNO... .TODAY...PARTLY CLOUDY WITH A 30 PERCENT CHANCE OF SHOWERS OR THUNDERSTORMS. HIGH NEAR 90. SOUTHWEST WIND SHIFTING TO NORTHWEST AT 10 TO 15 MPH. AIZ/VIH... .TODAY...30 PERCENT CHANCE OF MORNING SHOWERS AND THUNDERSTORMS... OTHERWISE BECOMING MOSTLY SUNNY. HIGH MID 80S. NORTHWEST WIND 10 TO 15 MPH. SGF BE 089/066 085/068 090 07313 JLN BE 091/069 087/070 092 07313 SS
In the hours before
Special weather statement, Jun 30, 4:15 AM CDT, 2 hours 11 minutes before
KSZ073-097-101-MOZ066-077>083-088>098-101>106-301000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 415 AM CDT TUE JUN 30 1998 THE STATEMENT BELOW IS VALID FOR THE FOLLOWING COUNTIES... ...IN KANSAS... BOURBON CHEROKEE CRAWFORD ...IN MISSOURI... BARRY BARTON CEDAR CHRISTIAN DADE DALLAS DENT DOUGLAS GREENE HOWELL JASPER LACLEDE LAWRENCE MCDONALD NEWTON OREGON OZARK POLK SHANNON STONE TANEY TEXAS VERNON WEBSTER WRIGHT ...SEVERE THUNDERSTORM WATCH FOR PORTIONS OF SOUTHEAST KANSAS AND SOUTHERN MISSOURI HAS EXPIRED... THE AREAL COVERAGE OF THUNDERSTORMS CONTINUES TO DECREASE...HOWEVER LINE OF THUNDERSTORMS OVER SOUTHEAST KANSAS AND INTO EXTREME SOUTHWEST MISSOURI. THESE STORMS CONTINUES TO MOVE OVER THE SAME AREA AND ARE CAPABLE OF PRODUCING 1 TO 2 INCHES OF RAIN PER HOUR. FLASH FLOODING WILL BE POSSIBLE OF AREA STREAMS AND CREEKS...ESPECIALLY LOW WATER BRIDGES. STAY TUNED TO THIS STATION FOR FUnRTHER WEATHER UPDATES. SHUMWAY
Special weather statement, Jun 30, 4:15 AM CDT, 2 hours 11 minutes before
KSZ073-097-101-MOZ066-077>083-088>098-101>106-301000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 415 AM CDT TUE JUN 30 1998 THE STATEMENT BELOW IS VALID FOR THE FOLLOWING COUNTIES... ...IN KANSAS... BOURBON CHEROKEE CRAWFORD ...IN MISSOURI... BARRY BARTON CEDAR CHRISTIAN DADE DALLAS DENT DOUGLAS GREENE HOWELL JASPER LACLEDE LAWRENCE MCDONALD NEWTON OREGON OZARK POLK SHANNON STONE TANEY TEXAS VERNON WEBSTER WRIGHT ...SEVERE THUNDERSTORM WATCH FOR PORTIONS OF SOUTHEAST KANSAS AND SOUTHERN MISSOURI HAS EXPIRED... THE AREAL COVERAGE OF THUNDERSTORMS CONTINUES TO DECREASE...HOWEVER LINE OF THUNDERSTORMS OVER SOUTHEAST KANSAS AND INTO EXTREME SOUTHWEST MISSOURI. THESE STORMS CONTINUES TO MOVE OVER THE SAME AREA AND ARE CAPABLE OF PRODUCING 1 TO 2 INCHES OF RAIN PER HOUR. FLASH FLOODING WILL BE POSSIBLE OF AREA STREAMS AND CREEKS...ESPECIALLY LOW WATER BRIDGES. STAY TUNED TO THIS STATION FOR FUnRTHER WEATHER UPDATES. SHUMWAY
Local storm report, Jun 30, 5:39 AM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MISSOURI
539 AM CDT TUE JUN 30 1998
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0305 AM ASBURY MO WIND DAMAGE
06/30/98 JASPER TREES AND LIMBS DOWN
0322 AM 1 E GALENA KS 63 MPH TSTM GUST
06/30/98 CHEROKEE
0337 AM JOPLIN ARPT MO 65 MPH TSTM GUST
06/30/98 JASPERLocal storm report, Jun 30, 5:39 AM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MISSOURI
539 AM CDT TUE JUN 30 1998
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0305 AM ASBURY MO WIND DAMAGE
06/30/98 JASPER TREES AND LIMBS DOWN
0322 AM 1 E GALENA KS 63 MPH TSTM GUST
06/30/98 CHEROKEE
0337 AM JOPLIN ARPT MO 65 MPH TSTM GUST
06/30/98 JASPERLocal storm report, Jun 30, 6:13 AM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MISSOURI
613 AM CDT TUE JUN 30 1998
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0430 AM PINEVILLE MO WIND DAMAGE
06/30/98 MCDONALD WIDESPREAD WIND DAMAGE
ACROSS MCDONALD
COUNTY...NUMEROUS POWER
LINES AND TREES DOWNLocal storm report, Jun 30, 6:13 AM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MISSOURI
613 AM CDT TUE JUN 30 1998
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0430 AM PINEVILLE MO WIND DAMAGE
06/30/98 MCDONALD WIDESPREAD WIND DAMAGE
ACROSS MCDONALD
COUNTY...NUMEROUS POWER
LINES AND TREES DOWNThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 10:35 PM CDT | Severe Thunderstorm Warning | SGF | Vernon | 65 min |
| Jun 29, 11:17 PM CDT | Severe Thunderstorm Warning | SGF | Barton | 63 min |
| Jun 29, 11:38 PM CDT | Severe Thunderstorm Warning | SGF | Vernon | 52 min |
| Jun 29, 11:54 PM CDT | Severe Thunderstorm Warning | SGF | Cedar, Dade, Jasper | 66 min |
| Jun 30, 12:06 AM CDT | Severe Thunderstorm Warning | SGF | Lawrence | 64 min |
| Jun 30, 3:01 AM CDT | Severe Thunderstorm Warning | SGF | Jasper | 49 min |
| Jun 30, 3:56 AM CDT | Severe Thunderstorm Warning | SGF | Barry, Newton | 64 min |
| Jun 30, 3:57 AM CDT | Flash Flood Warning | SGF | Jasper, Newton | 6 hr |
| Jun 30, 3:57 AM CDT | Flash Flood Warning | SGF | Barton | 6 hr |
| Jun 30, 4:20 AM CDT | Severe Thunderstorm Warning | SGF | McDonald | 65 min |
Nearby
Flash Flood Warnings in Missouri, 1998Every flash flood warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.